

The agenda of MATS project meeting on May 15&16, 2023 at Campus Brussels Maastricht University

The MATS hybrid workshop on May 15&16 2023 for MATS partners, civil society organizations (CSOs) and policymakers will take place at Maastricht University (UM) Campus Brussels (the address: Tervuerenlaan 153, 1150 Sint-Pieters-Woluwe, Belgium).

The workshop aims to 1) enable EU-based MATS partners to meet in person and exchange views related to MATS activities (African partners SEATINI, ESRF, NWU attend online); 2) to build Brussels-based networks for outreach and communication, involving relevant civil society organization and policymaker; 3) to discuss on the first draft report of each case study (ESRF's and NWU's case studies via online reporting and discussion).

The workshop costs (venue, coffee & refreshment, lunch, dinners, etc., and invited PAG members and external experts) will be covered by the coordinator UH (see GA DOA annex 1 part B, Table 3.4a (T3.2, T6.4))

The agenda for the <u>H2020 MATS Brussels workshop</u> May 15-16, 2023 Brussels, Belgium

Location: Brussels Campus Maastricht University

Day 1 (a half o	day/afternoon)			
Registration: 12:30 CET				
13:00-13:30	The meeting opening and introduction	Moderator: Bodo Steiner (UH)		
13:30-18:30	Progress in the first draft reporting of the M.	ATS 15 case studies (in the		
consortium).	Moderator: UPM team			
13:30-15:15	Case studies #1, #2, #6, #7, #8, #9 #15	Case study leaders		
	(15mins/per case study)			
15:15-15:30	Coffee break			
15:30-16:10	Case studies #4 and #12, reporting via online	ESRF #4		
	discussion (20mins/per case study online)	NWU #12		
16:10-17:10	Case studies #3, #5, #14 (15mins/per case	KE and case study leaders		
	study) and 15 mins for KE (T3.3)			
17:10-17:55	Case studies #10, #11, #13 (15mins/per case	CRPA team		
	study) (T3.4)			
17:55-18:30	General discussion on the progress in case	Moderator: Bodo Steiner (UH)		
	studies			
19:00	Drinks and dinner	Location: Bistropolitan		
Day 2				
9:00 - 12:00	Discussion with external experts (policymaker	rs and CSOs) and the project		
PAGs. Mod	erator: Jonathan (OXFAM)			
9:00-9:15	Opening words and MATS introduction	Bodo Steiner (UH)& Jonathan		
		Matthysen (OXFAM)		



This project receives funding from the European Union's Horizon 2020 Research and Innovation Programme under Grant Agreement No 101000751.



9:15-9:25	Keynote by Head of sustainable Agri-Food systems and Fisheries Unit (European Commission)	Dr. <u>Leonard Mizzi</u> (DG INTPA)
9:25-9:35	Q&A	Moderator: Bodo Steiner (UH)
9:35-9:55	Social perspective on sustainable agricultural trade	Facundo Calvo (TBC), Agricultural Policy Analyst at the International Institute for Sustainable Development (IISD)
9:55-10:15	Flipped Discussion (20mins): <u>Virginia Enssle</u> (PAG), Project and Policy officer, Fair Trade Advocacy Office (FTAO)	Moderator: Jonathan Matthysen (OXFAM)
10:15-10:35	Coffee break	
10:35-10:50	Environmental perspective on sustainable agricultural trade	Marianne Kettunen GCRF Trade, Development, and the Environment Hub (TRADE Hub)
10:50-11:10	Flipped Discussion (20mins): Shefali Sharma (PAG), Director, Institute for Agriculture and Trade Policy (IATP)	Moderator: Mari Carlson (UH)
11:10-11:25	Investment perspective on sustainable agricultural trade	Radika Kumar Adviser, Infrastructure Policy at the Trade Oceans and Natural Resources Directorate at the Commonwealth Secretariat in London
11:25-11:45	Flipped Discussion (20mins): Frédéric Lançon, Scientific Director, Value Chain Analysis for Development, VCA4D.	Moderator: Jonathan Matthysen (OXFAM)
11:45-12:00	Wrap up	Bodo Steiner (UH)
12:00-13:00	Lunch	Location: UM Campus Brussels
13:00-18:30 Steiner	WP4 and WP5 progress report in connection	with WP3 Moderator: Bodo
13:00-14:45	WP4 progress report in connection with WP3 (15 mins) 4/5 Breakout group discussion (90 mins)	UM team
14.45-15.00	Coffee breek	

Steiner	W14 and W13 progress report in connection with W13 Woderator. Bodo	
13:00-14:45	WP4 progress report in connection with WP3	UM team
	(15 mins)	
	4/5 Breakout group discussion (90 mins)	
14:45-15:00	Coffee break	
15:00-15:45	Reporting back from the breakout groups	One representative from each
		breakout room
15:45-16:30	PAGs sharing views	
16:30-17:30	WP5 progress report in connection with WP3	Fraunhofer team
	and WP4 (15 mins)	
	Discussion (45 mins)	
17:30-18:30	General discussion of the day	Moderator: Bodo Steiner, UH
19:00	Drinks and dinner	Location: Le Coach



This project receives funding from the European Union's Horizon 2020 Research and Innovation Programme under Grant Agreement No 101000751.